Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 107, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 20, 2007, 9:06 PM CDT for Webb County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 9:06 PM CDT (02:06 UTC)
- Expired
- Jul 20, 2007, 11:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3073 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 7:19 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 20, 7:19 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 719 PM CDT FRI JUL 20 2007 .UPDATE...CONVECTION HAS SHIFTED FARTHER WEST WHERE AIRMASS REMAINS UNSTABLE WHILE THE AIRMASS HAS SOMEWHAT STABILIZED ACROSS THE E FOR NOW. HOWEVER...THE AIRMASS ACROSS ALL OF S TX REMAINS VERY MOIST AND AM EXPECTING ADDITIONAL SCT SHRAS/TSRAS TO DVLP ACROSS THE EAST TOWARD MORNING AS THE LOW LEVEL JET STRENGTHENS OVRNITE AND ENHANCES COASTAL CONVERGENCE. CURRENT FCSTD POPS SHOW THIS TREND AND WILL NOT MAKE ANY MAJOR CHANGES AT THIS TIME. REST OF FCST ALSO LOOKS ON TRACK. && .AVIATION...A VERY MOIST AIRMASS WITH PWS BETWEEN 2.2 AND 2.4 INCHES WL PERSIST ACROSS MUCH OF SOUTH TX TNT. THIS WL MEAN A CHANCE OF SHOWERS AND THUNDERSTORMS WL EXIST THROUGH TNT. CEILINGS WL BE QUITE VARIABLE AT TIMES RANGING FROM BRIEF IFR CONDITIONS TO VFR CONDITIONS. HOWEVER THE OVERALL TREND WL BE TO LOWER CEILINGS TO THE MVFR CATEGORY BY 12Z SATURDAY. MVFR CEILINGS WITH SCATTERED CONVECTION WL PREVAIL THROUGH SATURDAY MORNING. MOSTLY VFR CONDITIONS ARE EXPECTED BY SATURDAY AFTERNOON AFTER 19Z AS SOUTH TX DRIES OUT SLIGHTLY. && .PREV DISCUSSION... /ISSUED 318 PM CDT FRI JUL 20 2007/ SHORT-TERM (TONIGHT THROUGH SATURDAY NIGHT)...CONVECTION OVER PORTIONS OF SOUTH-CENTRAL TEXAS AND PARTS OF THE CRP CWA WILL GRADUALLY SHIFT WESTWARD THIS EVENING AS SURFACE CONVERGENCE AND DIFLUENCE ALOFT SHIFTS WESTWARD INTO THE NORTHERN PORTIONS OF THE RIO GRANDE. AS A RESULT...WILL INDICATE HIGHEST POPS (LIKELY) OVER THE WESTERN CWA THIS EVENING WITH A DOWNWARD TREND TO CHANCE POPS TOWARDS THE COAST. A MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE OVER SOUTH TEXAS SATURDAY WITH PWS EXPECTED TO RANGE BETWEEN 2 - 2.1 INCHES AND CAPE VALUES AROUND 4000 J/KG. DO NOT EXPECT THE AREAL COVERAGE OF CONVECTION TO BE AS MUCH AS IT WAS TODAY SINCE UPPER SUPPORT IS PROGGED TO BE WEAKER TOMORROW. HOWEVER...HIGH MOISTURE/INSTABILITY WILL WARRANT LIKELY POPS OVER THE NORTHERN CWA WHERE THE GFS/ECMWF PROG THE DEEPEST MOISTURE TO RESIDE WITH CHANCE POPS INDICATED ELSEWHERE. COULD SEE A LULL IN PRECIP BY SATURDAY NIGHT AS THE NAM/GFS/ECMWF PROG AN 850MB RIDGE TO BUILD INTO THE REGION BRINGING RELATIVELY DRIER AIR TO SOUTH TEXAS. SIDED WITH THE COOLEST MET GUIDANCE FOR AFTERNOON HIGHS AND THE WARMER MAV GUIDANCE FOR OVERNIGHT LOWS GIVEN THE SATURATED SOILS AND EXPECTED CLOUD COVER THROUGH THE SHORT TERM. AVIATION...MVFR/TEMPO IFR CONDITIONS NEAR CONVECTION WILL GRADUALLY IMPROVE TO VFR AFTER SUNSET OVER MOST OF SOUTH TEXAS... WITH KLRD AS THE EXCEPTION...AS CONVECTION IS EXPECTED TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING. COULD SEE CONVECTIVE DEVELOPMENT AND ASSOCIATED MVFR/IFR CONDITIONS OVER KLRD LATER TONIGHT AS AN UPPER DISTURBANCE MEANDERS OVER THE RIO GRANDE. GENERALLY VFR CONDITIONS ARE EXPECTED SATURDAY WITH CONVECTION GENERATING TEMPO MVFR/IFR CONDITIONS...MAINLY DURING THE LATE MORNING/EARLY AFTERNOON HOURS. LONG-TERM (SUNDAY THROUGH FRIDAY)...MEDIUM RANGE MODELS SHOW THE 50H RIDGE AXIS FROM THE HIGH PLAINS SOUTH INTO CENTRAL TEXAS WITH AN UPPER LOW CLOSING OFF OVER CENTRAL APPALACHIANS SUNDAY. WEAK FRONTAL BOUNDARY STALLS OVER SOUTHEAST TEXAS WITH MODELS SHOWING MOISTURE POOLED WEST OF THE BOUNDARY ALONG THE UPPER TEXAS COAST. NAM/GFS/UKMET SHOW 85H THETA-E RIDGE AXIS NEAR THE MID COAST REGION SUNDAY AFTERNOON AND EXPECT SCATTERED CONVECTION TO FORM AS SEABREEZE DEVELOPS. THE UPPER LEVEL RIDGE AXIS WILL BE OVER THE FORECAST AREA MONDAY AND EXPECT SLIGHTLY LESS CONVECTIVE COVERAGE BUT STILL LOOKS LIKE LOW END CHANCE POPS WILL BE NEEDED FOR THE COASTAL PLAINS. THE MODELS SHOW THE MID/UPPER LEVEL TROUGH AXIS FORMING ALONG THE COAST TUESDAY. 12Z MEDIUM RANGE MODELS NOW SHOW MORE OF RETROGRESSION OF THE UPPER LOW OVER THE EASTERN UNITED STATES BUT THEY STILL CONTINUE TO SHOW THE SHEAR AXIS DRIFTING WEST THROUGH THE WEEK. EVEN A FEW RUNS LIKE THE 06Z GFS SHOW ANOTHER UPPER LOW FORMING JUST TO THE NORTHWEST OF THE AREA. WILL SHOW FORECAST OF SCATTERED DIURNAL CONVECTION OVER THE COASTAL PLAINS WITH NOCTURNAL DEVELOPS OVER THE COASTAL WATERS OVERNIGHT/MORNING HOURS. NOT AN ENCOURAGING DEVELOPMENT FOR THE WATER-LOGGED REGIONS OF SOUTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 88 75 91 74 / 30 50 20 30 10 VICTORIA 74 87 74 91 72 / 40 60 20 40 20 LAREDO 77 91 77 96 77 / 70 60 30 20 10 ALICE 75 90 74 92 72 / 40 50 20 30 10 ROCKPORT 78 87 78 90 77 / 40 50 20 30 10 COTULLA 74 90 74 93 74 / 70 60 30 20 20 KINGSVILLE 77 90 75 92 73 / 30 50 20 30 10 NAVY CORPUS 80 88 78 89 76 / 40 50 20 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM MB/80...AVIATION
Hazardous weather outlook, Jul 20, 5:09 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 509 AM CDT FRI JUL 20 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 509 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT VERY DEEP TROPICAL MOISTURE WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND OVERNIGHT. THE HIGHEST CHANCE FOR STORMS WILL BE ACROSS THE COASTAL PLAINS THIS MORNING BEFORE SHIFTING INLAND AND TOWARD THE RIO GRANDE PLAINS AND SOUTH TEXAS BRUSH COUNTRY LATER THIS AFTERNOON AND OVERNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE FROM LOCALLY HEAVY DOWNPOURS. SCATTERED 1/2 TO 1 INCH RAINFALL TOTALS ARE ANTICIPATED WITH THIS ACTIVITY AND ISOLATED 2 TO 3 INCH TOTALS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY THROUGH THURSDAY. LOCALLY HEAVY DOWNPOURS WILL REMAIN THE MAIN THREAT WITH ANY STORMS THAT DEVELOP DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:13 PM CDT | River Flood Warning | CRP | Live Oak, McMullen | 24 hr |
| Jul 20, 9:23 PM CDT | River Flood Warning | CRP | Live Oak, McMullen | 36 hr |
| Jul 20, 9:26 PM CDT | River Flood Warning | CRP | Live Oak, Nueces, San Patricio | 19 days |
| Jul 20, 9:26 PM CDT | River Flood Warning | CRP | Live Oak | 4 days |
| Jul 20, 9:28 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 15 days |
| Jul 20, 9:30 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 12 days |
| Jul 21, 10:07 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 11 days |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.